Get E-Book on COVID-19

Q. My brother behaves aggressively and talks in a negative manner. Please help.

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 19, 2020 and last reviewed on: Aug 06, 2020

Hello doctor,

My brother is 27 years old. From the last 10-15 days, he is talking too much which is completely opposite of his introvert behavior. He is talking negatively and aggressively. He is not even ready to show to any doctor and strongly condemns showing to a psychiatrist and says will heal up himself and if forced for treatment will harm himself. Please help.

#

Hello,

Welcome to icliniq.com.

Thank you for taking help from a psychiatrist. Your brother may have either schizophrenia or bipolar type 1 disorder (mania). If he is consuming any substance (alcohol or drugs) then substance may also cause the above symptoms. I am sorry to say that it is difficult to reach a final diagnosis from the above details. You need to take him to the nearest psychiatrist at any cost.


Was this answer helpful?

 | 

Thank you doctor,

It is becoming very difficult for us to convince him for taking a psychiatric treatment. Last year when he had faced a similar situation, he was helped by his friends and he often abuses them now. We took help from a doctor nearby our home who gave him Toplaz 2.5 mg for 10 days and said he will get ready to get treated through these medicines affect but nothing as such happened.

#

Hello,

Welcome back to icliniq.com.

Yes, I can understand your situation. But it is really necessary to take him to the nearest psychiatrist involuntary. You can do one thing, but on your own responsibility, you can start tablet Topaz (Olanzapine) 5 mg one tablet at night for one week then tablet Topaz 10 mg for the next one week. Last time he was on a very low dose and he needs higher doses. You can give him covertly in food. He will improve but it takes time. You need to wait for at least two weeks to see some changes in him. After some improvement, you can take him to a psychiatrist. I am sorry, but if you want to help your brother then you must take the help of his friends and take him to hospital for mental health or psychiatry hospital at least once. Lastly, even you can take the help of the nearest police to take him to the hospital.

I hope this helps.


Was this answer helpful?

 | 

Thank you doctor,

Last year when he was treated, he was given tablet Oleanz 10 mg and Clonazepam 0.5 mg. What were these medicines in particular?

#

Hello,

Welcome back to icliniq.com.

Tablet Oleanz (Olanzapine) is the same medication as table Tolaz. Tablet Oleanz and tablet Tolaz are a brand name of tablet Olanzapine. Tablet Olanzapine is an antipsychotic medication. It helps to deal with a patient who is suffering from psychosis (schizophrenia or bipolar). It deals symptoms like talking to self due to hearing of voices, suspiciousness, anger outburst due to suspiciousness.

Tablet Clonazepam 0.5mg is a benzodiazepine. It helps to induce sleep and calm patient. It is a sedative (sleeping pills). You can give him Clonazepam 0.5 mg when you want him to calm down and sedate. You can give him a maximum of four tablets of tablet Clonazepam per day and if he is calm and sleeps enough then you need not give him. But you must give him tablet Olanzapine at any cost.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
What are the side effects of crushing and taking Seroquel XR tablets?
Can schizophrenia be inherited and pass down to next generation?
Suffering from schizophrenia.Doubt regarding Sulpitac dosage.
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to convince my brother for his schizophrenia treatment?

Query: Hi doctor, My brother is under medication for schizophrenia since eight years. He is well responded to medicines. But, since two months he has not been taking tablets at night (Arpizol 10 mg). The reason is that unknowingly he is masturbating in sleep. He was in spiritual path where the act is consi...  Read Full »

Which is a better option for bipolar depression, Lamotrigine or ketamine infusion therapy?

Query: Hello doctor, My wife was previously diagnosed with bipolar II and was taking 100 mg Lamotrigine daily for depression maintenance. She was on that dosage for nine years. She recently suffered a more chronic depressive episode and went out of town for ketamine infusion therapy. The infusions were ve...  Read Full »

I lose my temper and my anger is getting increased daily. What is the way to control my anger?

Query: Hello doctor,I always try to control my anger since my childhood days, but for three years, I usually lose my temper and day by day, my anger is increasing like anything. I tried all methods to control my anger, but it does not work. Is there any treatment to control anger?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.